Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Thrush and anti-biotics - How can you avoid this?

(5 Posts)
LoveMyGirls Thu 05-Jul-07 08:09:40

Everytime i take AB's i get thrush, what can i do to prevent it? Or is it just one of those things?

olivo Thu 05-Jul-07 08:24:47

take acidophilus, either in capsule form (from the health food shop) or from those little probiotic drink/yoghurt things. i think you are meant to take it 3 days after you strat the anibiotics or something, but your hf shop would be able to advise. it really works.

chopster Thu 05-Jul-07 08:26:13

wow I was told there was nothing you can do. I avoid taking ABs like the plague.

janinlondon Thu 05-Jul-07 10:29:00

I get a prescription for anti thrush meds at the same time as the ABs and use it as a prophylactic measure.

daisyandbabybootoo Thu 05-Jul-07 10:32:43

I use to get thrush a lot, and always if I had to take antibiotics. I was diagnosed with coeliac disease a few years ago and as a result don't really eat bread and as such anything with yeast in.....
I've never had thrush since, even when taking anti-biotics.

Maybe cutting out yeast from your diet temporarily will help?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now